# SDR CA010627043

- Difficulty date: June 21, 2001
- Submitted: July 5, 2001
- Operation: General aviation
- Make and model: Cessna 305 C
- Aircraft time: 8,721 hours
- Engine: Cont O47011B
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: 7565T1
- Condition: Failed
- Location: Engine
- Part time: 1 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ALTERNATOR REMOVED FROM AIRCRAFT AFTER PILOT REPORTED NO INDICATION OF CHARGE AFTER HIS LAST LANDING. AFTER MAKING A FEW TEST, IT WAS DETERMINED THAT THE ALTERNATOR WAS FAULTY. THIS NEW ALTERNATOR WAS INSTALLED ON THE AIRCRAFT AS A REPLACEMENT FOR THE PREVIOUS DEFECTIVE ALTERNATOR. UPON REMOVAL OF THE DEFECTIVE ASSEMBLY, A SMALL PIECE FELL OFF BY VENT DUCT OF THE SHROUD OF THE ALTERNATOR. LOOKING CLOSELY AT THE PIECE IT WAS DETERMINED THAT THIS SMALL PIECE WAS A DIODE. THE DIODE SEEMED NOT DAMAGED OTHER THAN BEING UNSOLDERED FROM THE INTERNAL PART OF THE ALTERNATOR. IT WAS CERTAINLY NOT SOLDERED PROPERLY AND FAILED WITH THE VIBRATIONS OF THE AIRCRAFT. THE P/N OF THE DIODE COULD BE SEEN EASILY.PN. MR2504W0
